Oklahoma, 2015

Flood in Oklahoma, December 27 to 31, 2015

December 27 to 31, 2015 · NWS TSA · 1 event in 1 county or zone

A strong upper level low pressure system moved from the desert southwest into the Southern Plains in late December. Unseasonably moist air was in place across the region ahead of this approaching system as Pacific moisture in the mid and upper levels combined with very moist air in the low levels from the Gulf of Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A strong upper level low pressure system moved from the desert southwest into the Southern Plains in late December. Unseasonably moist air was in place across the region ahead of this approaching system as Pacific moisture in the mid and upper levels combined with very moist air in the low levels from the Gulf of Mexico. Strong atmospheric lift from the approaching upper level low and a warm front moving across the area, combined with this moisture, resulted in widespread locally heavy rainfall.

Eight to ten inches of rain fell across much of southeastern Oklahoma. This excessive rainfall caused major flooding of the Kiamichi River near Antlers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 27, 10:17 AM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Dec 27, 10:17 AM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1017 AM CST SUN DEC 27 2015

.DISCUSSION...
Will be issuing a Winter Weather Advisory for Osage and Pawnee
Counties with this update. Temperatures are flirting with the freezing
mark in far western sections of these counties. This will likely result
in a freezing rain/sleet/rain combo across that area this afternoon. Will
run through 00z Tuesday as wintry precip is expected in this area through
monday with around an inch of snow possible when all is said and done.

Otherwise, did not change forecast much as pops are pretty well maxed out
and temperatures seem to be on track. Rain and thunderstorms will continue
to rule the day as copious amounts of moisture continue to stream into the
area and it being lifted over a frontal boundary that extends from near
KLIT to KTYR this morning. This isentropic lift is being enhanced by a
divergent flow aloft which is overhead. Another 2 to 7 inches of rain
through tonight will be common across eastern Oklahoma and Western Arkansas.
This will just add to the flooding woes across the area.

&&

.PREV DISCUSSION... /ISSUED 540 AM CST SUN DEC 27 2015/

DISCUSSION...

The 12z TAF discussion is included below...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Many of the TAF sites are starting off in MVFR conditions this
morning. However...the trend should be back toward IFR or below as
the day progresses as the main upper low brings yet another round
of heavier rains. Winds will be quite gusty...especially across NE
OK...where gusts could top 35 kts at times.

Lacy

PREV DISCUSSION... /ISSUED 429 AM CST SUN DEC 27 2015/

DISCUSSION...
The strong closed low that has been talked about the past week was
located over far Southern New Mexico/Northern Mexico...per latest
water vapor imagery. Latest trends with this low are starting to
show a more easterly direction with it beginning to move into far
West Texas early this morning. Short term guidance indicates that
as the low makes its way across Texas today it should become
negatively tilted for this afternoon and tonight...and then more
vertically stacked as it enters Southeast Oklahoma Monday morning.
During the day Monday...the low is progged to race off to the
northeast and exit Eastern Oklahoma and Northwest Arkansas by
Monday evening.

For today...upper level southerly flow ahead of the closed low will
continue to transport large amounts of Gulf moisture into the CWA.
This will continue widespread...moderate to heavy at times...rain
showers over the region. A wide swath of 3 to 5+ inches of
additional rainfall is forecast through tonight for much of
Eastern Oklahoma and Northwest arkansas. This additional rainfall
on top of multiple inches that have already fallen will continue
dangerous flooding conditions for the CWA...including several
mainstem rivers. Thus...will continue the flash flood watch
through 12z Monday. Temperatures today are expected to not warm
much with highs hovering in the upper 30s near the Kansas border
to the mid/upper 50s near the frontal boundary.

Also today...as the closed low become more negatively tilted and
a cold front becomes nearly stationary over Southeast Oklahoma and
Western Arkansas...thunderstorm chances will continue for much of
the CWA. The greater chances will be near the vicinity of the
frontal boundary and to the south near the low. Instability
remaining near the front...lifting moisture within a sheared
environment will allow for a limited severe weather potential to
be possible for parts of far Southeast Oklahoma...with greater
chances south of the front in Eastern Texas.

Overnight tonight...widespread rain showers will remain over the
region as the closed low reaches the Red River by early Monday
morning. Temperature profiles indicate that the rain overnight
should remain liquid as temps remain just above freezing in
Osage/Pawnee counties to the low 40s in Western Arkansas. As the
low enters into the region...latest model solutions indicate it
becoming vertically stacked and occluded at the surface. A TROWAL
looks to set up over the CWA as warm air aloft begins to get
wrapped up within the stacked low. Warm air advection and some
elevated CAPE within the TROWAL could create an isolated lightning
strike or two over the CWA. Thus...will carry isolated thunder for
the CWA. During the morning hours Monday...the low looks to gain
speed as it lifts northeast...pushing the TROWAL and thunder
chances northward out of the region.

Monday...as the low moves through the region...light rain showers
will remain possible over the CWA with additional rainfall amounts
forecast to be less than a half inch. Some colder air at the
surface could potentially push into parts of Eastern Oklahoma
before the moisture gets shunted east from a dry slot. This could
allow for a light wintry mix/light snow to be possible for parts
of Eastern Oklahoma...mainly west of Highway 75. At this time will
continue to keep any accumulations light as some uncertainty
remains with the amount of cold air interacting with enough
moisture before the low exits the region. All precipitation looks
to taper off from south to north Monday afternoon and exit Monday
evening with the departing low pressure system. In the wake of the
departing low...a cold high pressure looks to filter into the
region with low temps Tuesday morning below the seasonal average.

For the rest of the work week...continued temperatures near/below
the seasonal average look to be possible. A weak shortwave looks
to move across the Plains Tuesday night and Wednesday. This could
bring a slight chance of some light snow to parts of the region
Tuesday night. However...with a lack of moisture...any precip
looks to be light at this time.

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through late tonight for OKZ049-053>076.

     Winter Weather Advisory until 6 PM CST Monday for OKZ054-059.

AR...Flash Flood Watch through late tonight for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...10
Hazardous weather outlook, Dec 27, 12:34 PM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1234 PM CST SUN DEC 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1234 PM CST SUN DEC 27 2015

...DANGEROUS AND LIFE THREATENING FLOODING CONTINUES..

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EXTREME SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...CRITICAL.
    AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
    ONSET...ONGOING.

HEAVY RAIN.
	RISK...CRITICAL.
    AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
    ONSET...ONGOING.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...WESTERN OSAGE AND WESTERN PAWNEE COUNTIES.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A MAJOR FLOOD EVENT IS UNDERWAY ACROSS EASTERN OKLAHOMA AND
WESTERN ARKANSAS. ANOTHER 2 TO 7 INCHES OF RAIN IS FORECAST
TODAY...ADDING TO THE 2 TO 8 INCHES THAT HAS ALREADY FALLEN.
THIS ADDITIONAL RAIN WILL MAKE THE FLOOD THREAT MORE WIDESPREAD
AND INTENSE TODAY. SEVERAL MAIN STEM RIVERS ARE FORECAST TO MAJOR
FLOOD STAGE...AND COULD POSSIBLY SET RECORDS. THIS IS A DANGEROUS
AND POTENTIALLY LIFE-THREATENING SITUATION.

A LIMITED SEVERE THUNDERSTORM EXISTS ACROSS FAR SOUTHEAST OKLAHOMA
INTO WEST CENTRAL ARKANSAS CLOSET TO A FRONTAL BOUNDARY THAT EXTENDS
FROM NORTHEAST TEXAS INTO CENTRAL ARKANSAS.

SOME ICING IS POSSIBLE ACROSS WESTERN OSAGE AND PAWNEE COUNTIES AS
THE FREEZING LINE MOVES FURTHER EAST. A FEW SLICK SPOTS COULD
DEVELOP ON BRIDGES OR OTHER ELEVATED SURFACES.

WIND GUSTS NEAR 40 MPH WILL CONTINUE THROUGH THE DAY AND INTO THE
NIGHT MAINLY ACROSS NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AS THE UPPER LOW LIFTS OUT ACROSS OUR REGION ON MONDAY...ENOUGH
COLD AIR WILL WORK ITS WAY INTO THE REGION TO ALLOW FOR THE FREEZING
RAIN/SLEET/RAIN TO CHANGE TO SNOW ACROSS WESTERN OSAGE AND PAWNEE COUNTIES
BEFORE THE PRECIPITATION ENDS WITH THE DRY SLOT. AN INCH OR TWO OF SNOW
IS FORECAST FOR THAT AREA. WINDS WILL CONTINUE TO BE STRONG ON MONDAY.

A LIGHT DUSTING OF SNOW IS FORECAST TUESDAY NIGHT INTO WEDNESDAY
ACROSS NORTHEAST OKLAHOMA AS AN UPPER DISTURBANCE MOVES ACROSS.
MOISTURE WILL BE QUITE LIMITED...THUS PRECLUDING A MORE
SUBSTANTIAL THREAT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Dec 27, 9:12 AM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
912 AM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      GRAVETTE                36.42N 94.45W
12/26/2015                   BENTON             AR   BROADCAST MEDIA

            SWIFT WATER RESCUE ON LEONARD RANCH ROAD

0845 PM     TSTM WND DMG     SPRINGDALE              36.19N 94.13W
12/26/2015                   WASHINGTON         AR   PUBLIC

            WINDS PUSHED DETACHED GARAGE OFF FOUNDATION, SNAPPED
            TREES, AND MOVED A STOCK TRAILER ABOUT 20 FEET.

0700 AM     HEAVY RAIN       3 ENE TULSA             36.15N 95.87W
12/27/2015  M4.55 INCH       TULSA              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       6 S TULSA               36.05N 95.92W
12/27/2015  M4.57 INCH       TULSA              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       3 SSW BROKEN ARROW      36.01N 95.81W
12/27/2015  M5.69 INCH       TULSA              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       1 SE SALLISAW           35.45N 94.77W
12/27/2015  M3.56 INCH       SEQUOYAH           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       5 ENE VIAN              35.53N 94.89W
12/27/2015  M4.06 INCH       SEQUOYAH           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       7 W CLAREMORE           36.31N 95.74W
12/27/2015  M5.30 INCH       ROGERS             OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORHAS.

0700 AM     HEAVY RAIN       5 WSW HULAH             36.90N 96.12W
12/27/2015  M2.03 INCH       OSAGE              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       7 WNW SPERRY            36.34N 96.11W
12/27/2015  M4.18 INCH       OSAGE              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       8 NW SAND SPRINGS       36.22N 96.21W
12/27/2015  M4.23 INCH       OSAGE              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       1 NE MUSKOGEE           35.76N 95.36W
12/27/2015  M7.20 INCH       MUSKOGEE           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       5 ENE EUFAULA           35.31N 95.50W
12/27/2015  M4.70 INCH       MCINTOSH           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       9 N WILBURTON           35.05N 95.31W
12/27/2015  M6.16 INCH       LATIMER            OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       3 NNE JAY               36.46N 94.78W
12/27/2015  M5.62 INCH       DELAWARE           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       9 ESE VINITA            36.59N 95.00W
12/27/2015  M6.01 INCH       CRAIG              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       1 SW DRUMRIGHT          35.98N 96.61W
12/27/2015  M3.55 INCH       CREEK              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       WESTVILLE               35.99N 94.57W
12/27/2015  M5.15 INCH       ADAIR              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       1 N BUNCH               35.70N 94.76W
12/27/2015  M5.64 INCH       ADAIR              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       4 NNE HARTSHORNE        34.90N 95.53W
12/27/2015  M4.76 INCH       PITTSBURG          OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORHAS.

0700 AM     HEAVY RAIN       KREBS                   34.93N 95.72W
12/27/2015  M4.03 INCH       PITTSBURG          OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       2 SE PORTER             35.85N 95.50W
12/27/2015  M4.95 INCH       WAGONER            OK   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       1 NNW BELLA VISTA       36.44N 94.24W
12/27/2015  M6.57 INCH       BENTON             AR   PUBLIC

            MEASURED OVER THE PAST 24 HOURS

0700 AM     HEAVY RAIN       5 NNW BROKEN ARROW      36.12N 95.82W
12/27/2015  M4.61 INCH       TULSA              OK   NWS EMPLOYEE

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       6 N OCHELATA            36.69N 95.98W
12/27/2015  M3.36 INCH       WASHINGTON         OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

&&

AEJ
Local storm report, Dec 27, 11:19 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 NE PRYOR              36.36N 95.25W
12/27/2015  M5.82 INCH       MAYES              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       WEST SILOAM SPRINGS     36.18N 94.57W
12/27/2015  M5.87 INCH       DELAWARE           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       4 N COLCORD             36.32N 94.69W
12/27/2015  M5.87 INCH       DELAWARE           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       6 ESE KANSAS            36.17N 94.70W
12/27/2015  M6.00 INCH       DELAWARE           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       6 S KANSAS              36.12N 94.80W
12/27/2015  M7.34 INCH       ADAIR              OK   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 7AM.

0700 AM     HEAVY RAIN       4 NNW TAHLEQUAH         35.97N 95.00W
12/27/2015  M7.37 INCH       CHEROKEE           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       3 ESE DECATUR           36.32N 94.41W
12/27/2015  M7.08 INCH       BENTON             AR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       2 NW VINEY GROVE        36.03N 94.36W
12/27/2015  M6.57 INCH       WASHINGTON         AR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       2 E BELLA VISTA         36.43N 94.20W
12/27/2015  M6.31 INCH       BENTON             AR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       3 E SILOAM SPRINGS      36.19N 94.49W
12/27/2015  M6.19 INCH       BENTON             AR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

&&

AEJ
Local storm report, Dec 27, 12:10 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     FLOOD            4 S BIXBY               35.88N 95.88W
12/27/2015                   TULSA              OK   EMERGENCY MNGR

            ROAD CLOSED AT 191ST AND MINGO DUE TO FLOODING.

&&

RJS
Local storm report, Dec 27, 12:12 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1212 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 SE QUAPAW             36.92N 94.75W
12/27/2015  M5.80 INCH       OTTAWA             OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       1 WSW FARMINGTON        36.04N 94.26W
12/27/2015  M5.77 INCH       WASHINGTON         AR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       3 SSE INOLA             36.11N 95.49W
12/27/2015  M5.74 INCH       ROGERS             OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       2 E CLAREMORE           36.31N 95.58W
12/27/2015  M5.72 INCH       ROGERS             OK   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       5 SE OKMULGEE           35.57N 95.90W
12/27/2015  M5.58 INCH       OKMULGEE           OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       1 NNW MIAMI             36.89N 94.88W
12/27/2015  M5.58 INCH       OTTAWA             OK   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       2 ENE BIXBY             35.95N 95.85W
12/27/2015  M5.52 INCH       TULSA              OK   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM.

0700 AM     HEAVY RAIN       10 NNW VINITA           36.77N 95.22W
12/27/2015  M5.50 INCH       CRAIG              OK   TRAINED SPOTTER

            24 HOUR RAINFLAL TOTALS ENDING AT 7AM.

0700 AM     HEAVY RAIN       6 WSW SPRINGDALE        36.15N 94.23W
12/27/2015  M5.46 INCH       WASHINGTON         AR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

0700 AM     HEAVY RAIN       3 SSW BENTONVILLE       36.33N 94.23W
12/27/2015  M5.33 INCH       BENTON             AR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7AM. COCORAHS.

&&

AEJ
Local storm report, Dec 27, 12:22 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     FREEZING RAIN    BURBANK                 36.69N 96.73W
12/27/2015  E0.25 INCH       OSAGE              OK   PUBLIC

            REPORT OF ONE-QUARTER INCH OF ICE IN TREES. ROADS ARE
            GETTING SLUSHY.

&&

RJS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Pushmataha

When
December 27, 2:45 PM CST to December 31, 8:30 AM CST
Where
Pushmataha County, Moyers to 0.9 mi E of Moyers
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
34.320, -95.650

The Kiamichi River near Antlers rose above its flood stage of 25 feet at 2:45 pm CST on December 27th. The river crested at 37.39 feet at 6:00 pm CST on the 28th, resulting in major flooding (3rd historic crest on record). Numerous structures were flooded along the west bank of the river near Moyers. Buildings on campgrounds were flooded by several feet. Monetary damage estimates were not available. The river fell below flood stage at 8:30 am CST on the 31st.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614403.